ARTHROCARE CORPORATION WEREWOLF APL CONTROLLER (RF20000-APL); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
72290146 |
| Medical Device Problem Codes |
Unintended Power Up (1162); Audible Prompt/Feedback Problem (4020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/27/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a bilateral inferior turbinate reduction, there was an incident with the werewolf controller.The surgeon was using an aris wand and when the surgeon completed the procedure, the wand was removed from the patient¿s nose, but the irrigation pump started cycling and sprayed fluid into the surgeon¿s face.The lights in the room were off; she was using the camera and video equipment to do the case.As soon as she notified the circulator that she had fluid in her face, the circulator came to wipe her face off.After the surgeon was wiped clean, the scrub tech said that the wand was spraying saline in the basin on the mayo stand and found that the pump was stuck in a prime cycle.The circulator touch the prime button to see if that would stop the cycle, it did not.The circulator opened the pump door, which stopped the pump from running.After realizing the pump had been running with no audible tone, what had happened was that there was no tone to the coblate or coag cycle.There was no accidental depression of the foot pedal, the pump was running randomly on its own.The procedure was resumed, without any delay, using the same device.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.